Advertisement

Continuous Semantics for Strong Normalization

  • Ulrich Berger
Part of the Lecture Notes in Computer Science book series (LNCS, volume 3526)

Abstract

We prove a general strong normalization theorem for higher type rewrite systems based on Tait’s strong computability predicates and a strictly continuous domain-theoretic semantics. The theorem applies to extensions of Gödel’s system T but also to various forms of bar recursion for which strong normalization was hitherto unknown.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Barendregt, H.: Lambda calculi with types. In: Abramsky, S., Gabbay, D.M., Maibaum, T.S.E. (eds.) Handbook of Logic in Computer Science, vol. 2, pp. 117–309. Clarendon Press, Oxford (1992)Google Scholar
  2. 2.
    Berardi, S., Bezem, M., Coquand, T.: On the computational content of the axiom of choice. Journal of Symbolic Logic 63(2), 600–622 (1998)zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Berger, U.: A computational interpretation of open induction. In: Titsworth, F. (ed.) Proceedings of the Ninetenth Annual IEEE Symposium on Logic in Computer Science, pp. 326–334. IEEE Computer Society, Los Alamitos (2004)CrossRefGoogle Scholar
  4. 4.
    Berger, U., Oliva, P.: Modified bar recursion and classical dependent choice. In: Logic Colloquium 2001. Springer, Heidelberg (2001) (to appear)Google Scholar
  5. 5.
    Bezem, M.: Strong normalization of barrecursive terms without using infinite terms. Archive for Mathematical Logic 25, 175–181 (1985)zbMATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Blanqui, F., Jouannaud, J.-P., Okada, M.: The calculus of algebraic constructions. In: Narendran, P., Rusinowitch, M. (eds.) RTA 1999. LNCS, vol. 1631, pp. 301–316. Springer, Heidelberg (1999)CrossRefGoogle Scholar
  7. 7.
    Coquand, T.: Une théorie des constructions. PhD thesis, Université Paris VII (1985)Google Scholar
  8. 8.
    Geuvers, H., Nederhof, M.J.: A modular proof of strong normalization for the calculus of constructions. Journal of Functional Programming 1(2), 155–189 (1991)zbMATHMathSciNetGoogle Scholar
  9. 9.
    Girard, J.-Y.: Une extension de l’interprétation de Gödel à l’analyse, et son application à l’élimination des coupures dans l’analyse et la théorie des types. In: Fenstad, J.E. (ed.) Proceedings of the Second Scandinavian Logic Symposium, North–Holland, Amsterdam, pp. 63–92 (1971)Google Scholar
  10. 10.
    Luckhardt, H.: Extensional Gödel Functional Interpretation – A Consistency Proof of Classical Analysis. Lecture Notes in Mathematics, vol. 306. Springer, Heidelberg (1973)zbMATHGoogle Scholar
  11. 11.
    Matthes, R.: Monotone inductive and coinductive constructors of rank 2. In: Fribourg, L. (ed.) CSL 2001 and EACSL 2001. LNCS, vol. 2142, pp. 600–615. Springer, Heidelberg (2001)CrossRefGoogle Scholar
  12. 12.
    Plotkin, G.D.: LCF considered as a programming language. Theoretical Computer Science 5, 223–255 (1977)CrossRefMathSciNetGoogle Scholar
  13. 13.
    Spector, C.: Provably recursive functionals of analysis: a consistency proof of analysis by an extension of principles in current intuitionistic mathematics. In: Dekker, F.D.E. (ed.) Recursive Function Theory: Proc. Symposia in Pure Mathematics, vol. 5, pp. 1–27. American Mathematical Society, Providence (1962)Google Scholar
  14. 14.
    Tait, W.W.: Normal form theorem for barrecursive functions of finite type. In: Fenstad, J.E. (ed.) Proceedings of the Second Scandinavian Logic Symposium, North–Holland, Amsterdam, pp. 353–367 (1971)Google Scholar
  15. 15.
    Troelstra, A.S.: Metamathematical Investigation of Intuitionistic Arithmetic and Analysis. Lecture Notes in Mathematics, vol. 344. Springer, Heidelberg (1973)zbMATHCrossRefGoogle Scholar
  16. 16.
    van de Pol, J., Schwichtenberg, H.: Strict functionals for termination proofs. In: Dezani-Ciancaglini, M., Plotkin, G. (eds.) TLCA 1995. LNCS, vol. 902, pp. 350–364. Springer, Heidelberg (1995)CrossRefGoogle Scholar
  17. 17.
    Vogel, H.: Ein starker Normalisationssatz für die barrekursiven Funktionale. Archive for Mathematical Logic 18, 81–84 (1985)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2005

Authors and Affiliations

  • Ulrich Berger
    • 1
  1. 1.Department of Computer ScienceUniversity of Wales SwanseaSwanseaUK

Personalised recommendations